1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  3. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2019 »
    Dismiss Notice
  4. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Trulicity and Pancreatitis

Discussion in 'Diabetes Complications' started by S18, Jan 25, 2019.

  1. S18

    S18 · Newbie

    Messages:
    3
    Likes Received:
    4
    Trophy Points:
    23
    I was diagnosed as T2 in June whilst being in hospital with Sepsis. Doctors discussed starting off with injections but then put me on Metformin. Initially it controlled my BS, maybe for about 6 weeks then in August I was admitted with yet another bout of Sepsis and Pyelonephritis, I was then discharged with a mid line and intravenous antibiotics for 3 weeks. My BS continued to be anything from 11 to15.

    To cut a long story short my BS are still pretty high and I was given the go ahead to start Trulicity even though I had acute Pancreatitis some 18 years ago. Today my consultant has back tracked and wants me to stop the weekly injection. Trouble is my BS are down to normal levels in a space of 2 days, my appetite is gone but that’s not a bad thing (I lost over 5 stone last year). Today a duty doctor tried to persuade me to take Gliclazide but warned me about checking my BS regularly as hypos are very common on this drug. I’m really concerned, I’ve just returned to work after being off sick for 6 months, and on average drive about 3 hours each day commuting to work and I’m really scared about taking a hypo.

    I understand why there is concern about this treatment for me but I was wondering if there was anyone who is in the same or similar boat as me.

    Many thanks!
     
  2. DCUKMod

    DCUKMod I reversed my Type 2 · Expert
    Staff Member Administrator

    Messages:
    8,805
    Likes Received:
    5,311
    Trophy Points:
    198
    Oh dear, S18, you've really been through the mill. Unfortunately these septic episodes won't have helped your blood sugars for sure. Infections elevate our blood sugars, unfortunately.

    It's good news that your Doc has warned you to be mindful of hypos when taking Gliclazide. They can and do happen, for some people, taking that drug, or others in it's family.

    Whatever you do, don't panic. Lots of people taking that drug drive and drive safely, daily.

    The website has some information on driving with diabetes, and I suggest you have a look at the following link: https://www.diabetes.co.uk/driving-with-diabetes.html . There's also some information on here about dealing with hypos: https://www.diabetes.co.uk/Diabetes-and-Hypoglycaemia.html , and finally a page on driving and hypos together: https://www.diabetes.co.uk/driving-and-hypoglycaemia.html

    It might take you a little while to get through and digest those pages, but you can be assured the members will be very happy to help you understand things and stay safe.

    Good luck with it all, and I sincerely hope 2019 will be a better year for you health-wise than 2018 seems to have been.
     
  3. S18

    S18 · Newbie

    Messages:
    3
    Likes Received:
    4
    Trophy Points:
    23
    Thank you for your reply and the information.. I’m just getting my life back and the last thing I want is to be off work again. I will give the links a read and try not to panic, which I think I am doing lol
     
  4. DCUKMod

    DCUKMod I reversed my Type 2 · Expert
    Staff Member Administrator

    Messages:
    8,805
    Likes Received:
    5,311
    Trophy Points:
    198
    To be honest, S18, a bit of a flap is very natural after all you've been through, just seeing light at the end of the tunnerl, then the tunnel moves.

    Please do read those pages, and please do inform the DVLA and your insurers. The chances are they could be supremely disinterested, but after a prang, that isn't even your fault, isn't the time to find you forgot to tick a box.

    Fingers crossed for your health continuing to improve.
     
  5. Chauffeur_lady

    Chauffeur_lady Type 2 · Member

    Messages:
    14
    Likes Received:
    5
    Trophy Points:
    23
    Dear S18
    I take Gliclazide (1 small 40gram tablet daily). Unfortunately, Metformin gives me a terrible bad stomach which I can only describe as similar to food poisoning.

    My diabetes nurse recommended to take half an hour before (I’m guessing to keep blood sugars low). I generally take it just before or at the same time as food. I’ve never had a problem with a hypo or my blood sugar being to low.

    I’m sure if they start you on a low dose and you monitor it will be fine. I drive over 1000 miles a week professionally as a Chauffeur and run my own business. On days off I have taken the tablet intending to eat and then ended up not eating. It was still fine, but it’s why I now try to match the tablet with eating my breakfast or first item.

    I was diagnosed with T2 about 5 years ago when I was experiencing stomach problems. I had my Gall Bladder removed and said I also have a fatty liver. I hope the above helps to relay some concerns you may have. For me that tiny tablet helps keep me with blood sugar readings under 10
    I wish you well
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook